MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN CR HIGH FLEX XLPE SZ 3-4 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN CR HIGH FLEX XLPE SZ 3-4 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71453113
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 07/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after tka had been performed on unspecified date, the patient experienced wound breakdown.This adverse event was treated on (b)(6) 2021 with knee debridement and washout.Additionally, the lgn cr high flex xlpe sz 3-4 13mm was exchange to lgn cr high flex xlpe sz 3-4 15mm, for prophylactic purposes.Patient current health status is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, without the request clinical information, a thorough medical investigation cannot be rendered nor can the root cause of the reported wound breakdown be determined.Based on the limited information provided, this adverse was treated with a knee debridement and washout.In addition, the patient¿s lgn cr high flex xlpe sz 3-4 13mm was exchange to lgn cr high flex xlpe sz 3-4 15mm for prophylactic purposes.The impact to the patient beyond that which has already been reported is unknown.Should any additional medical information be provided, this compliant will be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes could be patient anatomy/reaction, traumatic injury, procedural/user error or post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN CR HIGH FLEX XLPE SZ 3-4 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12236076
Report Number1020279-2021-06062
Device Sequence Number11671298
Product Code JWH
UDI-Device Identifier00885556034538
UDI-Public00885556034538
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71453113
Device Catalogue Number71453113
Device Lot Number18HM21505
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer08/25/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;